MAUDE Adverse Event Report: ARTHREX INC. FIBERTAK DOUBLE LOADED W/ 1.3 SUTURETAPE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHREX INC. FIBERTAK DOUBLE LOADED W/ 1.3 SUTURETAPE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number AR-3602-2
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.At this time, it cannot be determined how the device may have caused or contributed to the incident.An evaluation of the device cannot be performed as the device was discarded by the facility.Additional information has been requested but not made available.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.
 
Event or Problem Description
It was reported that during a bankhart procedure, the surgeon drilled the glenoid using a curved guide and a 1.7 drill.When he went to insert the double loaded fibertak (lot: 10149849, line 216678), the surgeon was experiencing resistance.He then malleted the anchor and the anchor did not engage in the pre-drilled hole, instead it made its own path.The surgeon attempted to remove the anchor but was unsuccessful and in his attempt, the metal tip of the fibertak inserter broke off into the glenoid.The metal tip was unable to be removed as well.The case was completed with a single loaded fibertak instead with no further incident.

Brand Name
FIBERTAK DOUBLE LOADED W/ 1.3 SUTURETAPE
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7147511
Report Number1220246-2017-00495
Device Sequence Number1238819
Product Code MBI
UDI-Device Identifier00888867206946
UDI-Public00888867206946
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K151230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 12/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2022
Device Catalogue NumberAR-3602-2
Device Lot Number10149849
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2017
Initial Report FDA Received Date12/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;